California, 2001Waterspout in California, February 11, 2001
February 11, 2001 · NWS LOX · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Feb 11, 9:00 AM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 11, 9:00 AM PST, 3 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PST SUN FEB 11 2001
AVN COMING MORE IN LINE WITH ETA. HI RES ETA AGREES WELL WITH CURRENT
OBSERVATIONS OF PRECIPITATION IN SLO COUNTY. WILL GO WITH ETA AND THUS
WILL BEEF UP FORECAST.
TWO THINGS HAPPEN: 1: TODAY A DYNAMIC FRONT WILL SWEEP THROUGH THE CWFA
THIS WILL PRODUCE SOME HEAVY RAIN AND SNOW RIGHT WITH THE FRONT BUT
WILL NOT HAVE GOOD OROGRAPHICS. 2: MONDAY MORNING UPPER LOW COMES
FURTHER DOWN THE COAST AND SETS UP A MOIST DYNAMIC STRONG SOUTHWEST
FLOW WHICH WILL DRENCH THE AREA. SBA GETS IT THE BEST 12Z TO 21Z...
VTX COUNTY GETS IT FROM 15Z TO 00Z AND LAX COUNTY 15Z TO 03Z. SLO
COUNTY AND WESTERN SBA COUNTY WILL GET GOOD DYNAMIC SHOWERS AND WILL
HAVE BEST CHANCE OF TSRA MONDAY AS COLD CORE UPPER LOW GOES OVERHEAD.
BUT WILL NOT GET DRENCHED LIKE AREAS WITH SOUTH FACING MOUNTAINS.
WILL UPDATE ZONES TO INCREAlSE POPS...WINDS...RAINFALL.
LAX 7++. RORKE
.LAX...WINTER STORM WARNING/WINTER WEATHER ADVISORY (SEE LAXWSWLAX).
SMALL CRAFT ADVISORY (SEE LAXCWFLAX).In the hours before
Special weather statement, Feb 11, 10:30 AM PST, 1 hour 40 minutes before
CAZ034>041-044>047-051>054-059-088-120030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD
1030 AM PST SUN FEB 11 2001
...NEW COMPUTER MODELS INDICATE CURRENT STORM WILL BE MUCH MORE
POWERFUL THAN PREVIOUSLY EXPECTED...
...TOTAL NEW SNOWFALL BY MONDAY EVENING MAY EXCEED 2 FEET ACROSS
PORTIONS OF THE LOS ANGELES COUNTY MOUNTAINS...
RAIN WHICH HAD ALREADY PUSHED INTO SAN LUIS OBISPO COUNTY EARLIER
THIS MORNING WILL OVERSPREAD ALL OF SOUTHWEST CALIFORNIA AS THE DAY
PROGRESSES. RAIN...HEAVY AT TIMES CAN BE EXPECTED OVER VENTURA AND
LOS ANGELES COUNTIES TONIGHT AND MUCH OF MONDAY. IN ADDITION...
THUNDERSHOWERS ARE POSSIBLE OVER ALL OF SOUTHWEST CALIFORNIA
MONDAY. GENERAL LIQUID PRECIPITATION AMOUNTS EXPECTED THROUGH
MONDAY EVENING ARE FROM TWO TO THREE INCHES OVER THE COASTS AND
VALLEYS...WITH THREE TO SIX INCHES ACROSS THE FOOTHILLS AND
MOUNTAINS.
NEW COMPUTER MODELS THIS MORNING INDICATE THAT THIS PRESENT STORM
WILL BE EVEN STRONGER THAN PREVIOUSLY THOUGHT. ACROSS THE LA
BASIN...THE STORMS GREATEST PUNCH IS EXPECTED TONIGHT AND MONDAY.
DUE TO THE INCREASED STRENGTH OF THE STORM AS INDICATED ON THE
LATEST COMPUTER MODELS SNOWFALL AMOUNTS IN THE MOUNTAINS ARE NOW
EXPECTED TO BE AS MUCH AS 2 FEET OR MORE IN SOME LOCATIONS ABOVE
4000 FEET.
SNOW LEVELS THROUGH MONDAY ARE FORECAST TO BE GENERALLY FROM 3500 FEET
OVER SAN LUIS OBISPO COUNTY...TO NEAR 4500 FEET OVER LOS ANGELES
COUNTY. VERY HEAVY SNOW IS EXPECTED ABOVE 4000 FEET FROM TODAY THROUGH
MONDAY...ESPECIALLY ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY.
PLEASE SEE THE PRODUCT (LAXWSWLAX) FOR INFORMATION ON THE WINTER
STORM WARNING AND WINTER WEATHER ADVISORY FOR THE SOUTHWEST CALIFORNIA
MOUNTAINS.
PRECIPITATION WILL TAPER OFF FROM THE WEST OF MONDAY AFTERNOON...
BUT PERIODIC RAINFALL AND SNOW IN THE MOUNTAINS WILL CONTINUE TO BE
A THREAT THROUGH WEDNESDAY. ALSO...THE MOIST AND UNSTABLE ATMOSPHERE
IN PLACE OVER THE SOUTHLAND WILL BRING AN INCREASED THREAT OF
THUNDERSHOWERS...MAINLY IN THE DAYTIME HOURS THROUGH WEDNESDAY.
PERSONS PLANNING ON TRAVEL ACROSS SOUTHWEST CALIFORNIA DURING THE
NEXT FEW DAYS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING
CONDITIONS IN THE MOUNTAINS...AND RAIN SLICKENED ROADS AT LOWER
ELEVATIONS. WITH LOCAL HEAVY RAIN POSSIBLE AT TIMES...SOME STREET
FLOODING AND PONDING OF WATER ON ROADWAYS MAY RESULT. TRAVEL IN
THE MOUNTAINS TONIGHT AND MONDAY SHOULD BE AVOIDED IF AT ALL
POSSIBLE.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS OUTLET FOR
THE LATEST INFORMATION ON THIS STORM FROM THE NATIONAL WEATHER
SERVICE.
MCCLUNG
Special weather statement, Feb 11, 10:50 AM PST, 1 hour 20 minutes before
CAZ034>041-044>047-051>054-059-088-111915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD
1050 AM PST SUN FEB 11 2001
...PRELIMINARY RAINFALL TOTALS...
THE FOLLOWING ARE PRELIMINARY RAINFALL TOTALS IN INCHES FOR THIS RAIN
EVENT THROUGH 1030 AM.
SAN LUIS OBISPO
PASO ROBLES................. 0.68
SAN LUIS OBISPO............. 0.55
LOS OSOS LANDFILL........... 0.24
CAMP SLO.................... 0.28
DAVIS PEAK.................. 0.35
NIPOMO...................... 0.20
OCEANO...................... 0.51
MORRO BAY................... 0.52
SAN LUIS HARBOR............. 0.48
ROCKY BUTTE................. 0.43
SANTA MARGARITA............. 1.14
LOPEZ REC AREA.............. 0.39
CAMP ROBERTS................ 0.55
HOG CYN..................... 0.12
ESTRELLA R @ ESTRELLA....... 0.84
ATASCADERO.................. 0.28
BLACK MTN................... 0.64
SANTA BARBARA COUNTY
SANTA MARIA................. 0.11
GETTY BASIN................. 0.16
SUDDEN PEAK................. 0.12
LOS ALAMOS.................. 0.31
LOS PRIETOS................. 0.25
SANTA BARBARA ARPT.......... 0.25
GOLETA - SC GAS............. 0.12
MARIA YGNACIO RIDGE......... 0.24
MONTECITO................... 0.18
SANTA ROSA ISLD............. 0.04
JUNCAL DAM.................. 0.28
FIGUEROA MTN................ 0.24
REFUGIO PASS................ 0.28
LA CUMBRE PEAK.............. 0.08
VENTURA COUNTY
OXNARD NWS.................. 0.11
LEO CARILLO................. 0.02
LAS POSAS RESERVOIR......... 0.04
COYOTE CK NR OAK VIEW....... 0.20
VENTURA R NR MEINERS OAKS... 0.08
STEWART CYN................. 0.24
LK CASITAS @ DAM............ 0.16
CANADA LARGA................ 0.24
FAGAN CYN EAST.............. 0.12
FAGAN CYN WEST.............. 0.16
SANTA PAULA CK.............. 0.39
OJAI........................ 0.18
MATILIJIA DAM............... 0.20
SESPE CK NR FILLMORE........ 0.08
MOORPARK COLLEGE............ 0.04
SANTA FELICIA DAM........... 0.08
ARROYO SIMI................. 0.04
CIRCLE X RH................. 0.08
LOCKWOOD VLY YARD........... 0.08
ROSE VLY.................... 0.04
SYCAMORE CYN................ 0.00
CHUCHUPATE.................. 0.00
HOPPER MOUNTAIN............. 0.00
SENIOR/GRIDLEY CYN.......... 0.28
LA GRANADA MTN.............. 0.20
SULPHUR MOUNTAIN............ 0.20
LOS ANGELES COUNTY
VAN NUYS.................... 0.02
SANTA MONICA ARPT........... 0.01
BELL AIR HOTEL.............. 0.04
LA MIRADA - STANDARD OIL CO. 0.04
LECHUZA FS.................. 0.04
BELL CYN (ROCKETDYNE)....... 0.16
CHATSWORTH RSVR............. 0.02
SEPULVEDA DAM............... 0.02
DEL VALLE................... 0.01
SAN GABRIEL R @ VLY......... 0.20
WALNUT CK S.B............... 0.12
PUDDINGSTONE DIV............ 0.16
MOUNT WILSON................ 0.01
SANTA ANITA DAM............. 0.20
LIVE OAK DAM................ 0.43
MT. BALDY FS...............F. 0.03
KAPLAN
Waterspout, Los Angeles
- When
- February 11, 12:10 PM PST
- Where
- Los Angeles County, 15 mi SE of Long Beach Arpt
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.198, -118.261 (the zone’s center; the record gives no point)
The Coast Guard reported a waterspout south of Huntington Beach.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in California, February 11 to 14, 200132 injured · $970,000 · 77 kt wind · 16 events
- Extreme Cold in Maine, February 11, 200117 events
- Winter Storm and Heavy Snow in California, February 11 to 14, 200116 events
- Dense Fog in Florida, February 11, 200115 events
- Heavy Snow in California, February 11 to 12, 20017 events
- Heavy Snow in California, February 11, 20016 events
- Winter Storm in Georgia, February 11 to 12, 20016 events
- Winter Storm in California, February 11 to 12, 20015 events
- Heavy Snow in Utah, February 11, 20015 events
- Heavy Snow in Oregon, February 11, 20015 events
- Strong Wind in Massachusetts, February 11, 20015 events
- Heavy Snow in Alaska, February 11 to 12, 20014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230294.